JAMES H. KELLER, Pharm. D.; IRA WEINSTEIN, M.D.
To the editor: Jackson and associates (1) reported five patients who developed a microangiopathic hemolytic anemia with renal insufficiency and thrombocytopenia after treatment with cisplatin, bleomycin, and a vinca alkaloid. Of the five patients, one had thrombotic thrombocytopenia purpura and the other four developed the hemolytic-uremic syndrome. Two patients had an indolent course and three patients died of complications related to the syndrome. All patients had minimal or nondetectable disease at the onset of the thrombotic microangiopathy.
A number of investigators (2, 3) have also reported the syndrome in other types of malignant diseases treated with different chemotherapeutic regimens. Microangiopathic
Learn more about subscription options.
Register Now for a free account.
KELLER JH, WEINSTEIN I. Registry for the Microangiopathic Hemolytic Syndrome Associated with Cancer Chemotherapy. Ann Intern Med. 1984;101:716. doi: 10.7326/0003-4819-101-5-716_1
Download citation file:
Published: Ann Intern Med. 1984;101(5):716.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only